Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 1, NWS Bismarck, ND

May 19, 2014Dickey County, LaMoure County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 19, 2014, 3:28 AM CDT for Dickey County, LaMoure County, North Dakota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2014, 3:28 AM CDT (08:28 UTC)
Expired
May 19, 2014, 4:15 AM CDT
In force
47 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Dickey County, ND, LaMoure County, ND

The radar

The Aberdeen radar (KABR), 103 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1758 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

015 
WUUS53 KBIS 190828
SVRBIS
NDC021-045-190915-
/O.NEW.KBIS.SV.W.0001.140519T0828Z-140519T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
328 AM CDT MON MAY 19 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA...
  WESTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 415 AM CDT

* AT 324 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KULM...OR 27
  MILES NORTHWEST OF ELLENDALE...AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EDGELEY AROUND 355 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4621 9901 4628 9900 4629 9904 4631 9904
      4663 9868 4663 9867 4628 9830 4613 9895
TIME...MOT...LOC 0828Z 231DEG 27KT 4625 9895

HAIL...1.00IN
WIND...<50MPH

$$

ABELING
2 follow-up statements
233 
WWUS53 KBIS 190853
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
353 AM CDT MON MAY 19 2014

NDC021-045-190915-
/O.CON.KBIS.SV.W.0001.000000T0000Z-140519T0915Z/
DICKEY ND-LAMOURE ND-
353 AM CDT MON MAY 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LAMOURE AND NORTH CENTRAL DICKEY COUNTIES UNTIL 415 AM CDT...

AT 348 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF EDGELEY...AND MOVING NORTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EDGELEY AROUND 400 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BERLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4617 9879 4634 9894 4656 9860 4628 9830
TIME...MOT...LOC 0853Z 231DEG 27KT 4629 9873

HAIL...1.00IN
WIND...<50MPH

$$

ABELING
582 
WWUS53 KBIS 190907
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
407 AM CDT MON MAY 19 2014

NDC021-045-190917-
/O.EXP.KBIS.SV.W.0001.000000T0000Z-140519T0915Z/
DICKEY ND-LAMOURE ND-
407 AM CDT MON MAY 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LAMOURE AND NORTH
CENTRAL DICKEY COUNTIES WILL EXPIRE AT 415 AM CDT/315 AM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4617 9879 4634 9894 4656 9860 4628 9830
TIME...MOT...LOC 0907Z 231DEG 27KT 4636 9861

$$

ABELING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:09 AM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, May 19, 1:09 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
109 AM CDT MON MAY 19 2014

.UPDATE...

ISSUED AT 109 AM CDT MON MAY 19 2014

SEVERE T-STORM WATCH HAS BEEN ALLOWED TO EXPIRE. STORMS CONTINUE
BUT SUB-SEVERE.

SHOWERS AND THUNDERSTORMS CONTINUE TO LIFT NORTHEAST THROUGH THE
STATE WITH THE MID LEVEL S/WV AND ASSOCIATED SFC LOW. WILL
MAINTAIN HIGH POPS...LOWERING FROM SOUTHWEST TO THE NORTH AND EAST
WITH TIME THROUGH THE MORNING.

UPDATE ISSUED AT 954 PM CDT SUN MAY 18 2014

NO UPDATE TO THE WEATHER AS THE PREVIOUS FORECAST IS ON TRACK.
LATEST REFLECTIVITY SHOWS THE STRONGEST STORMS IN FAR SOUTHEAST
MONTANA HEADING STRAIGHT EAST. THESE STORMS HAVE A HISTORY OF
SEVERE WEATHER HOWEVER AT THIS TIME IT APPEARS THE STORMS WILL
SKIRT JUST SOUTH OR RIGHT ALONG THE BOWMAN COUNTY LINE. THIS
APPEARS TO BE THE BEST CHANCE AT SEVERE WEATHER FOR THE NIGHT.

UPDATE ISSUED AT 655 PM CDT SUN MAY 18 2014

HAVE UPDATED TO ACCOUNT FOR SEVERE THUNDERSTORM WATCH WESTERN
THIRD OF THE FORECAST AREA UNTIL 1 AM CDT. HAVE INCREASED CLOUDS
AND THUNDERSTORM CHANCES...POPS...WEST THIS EVENING AND CENTRAL
AND EAST OVERNIGHT. MAV NUMERICAL GUIDANCE IS ALSO HITTING LOW
CLOUDS AND FOG HARD AT MOST SITES AFTER THE CONVECTION PASSES...
AFTER MIDNIGHT WEST AND TOWARD DAYBREAK EAST. HAVE ADDED PATCHY
FOG TO THE FORECAST...MAY NEED TO UPGRADE THAT TO WIDESPREAD FOG
LATER. ADVISORY FOR DENSE FOG SHOULD NOT BE NEEDED.

AS OF THIS WRITING...STORMS IN NORTHEAST MONTANA WERE MOVING
NORTH-NORTHEAST TOWARD SASKATCHEWAN...JUST WEST OF THE MONTANA
AND NORTH DAKOTA BORDER. STORMS ALONG THE MONTANA AND WYOMING
BORDER WERE MOVING EAST-NORTHEAST TOWARD HARDING COUNTY SOUTH DAKOTA.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 212 PM CDT SUN MAY 18 2014

CONVECTIVE TIMING/SEVERE POTENTIAL IS THE MAIN FORECAST CONCERN
THROUGH TONIGHT.

THE WESTERN COUNTIES REMAIN OUTLOOKED IN SLIGHT RISK FOR
POTENTIAL SEVERE WEATHER AS EARLY AS LATE AFTERNOON. HOWEVER...THE
LATEST HIGH RESOLUTION MODELS...INCLUDING THE HRRR/WRF...ARE
HOLDING OFF THE MAIN SEVERE THREAT UNTIL NEAR/AFTER 00Z THIS
EVENING. ML CAPES AOA 1000 J/KG AND DEEP LAYER SHEAR UP TO 60 KTS
WILL SUPPORT SOME LARGE HAIL...WITH RELATIVELY DRY SUB- CLOUD
LAYER CONTRIBUTING TO STRAIGHT LINE WIND THREAT. INCREASING LOW
LEVEL SHEAR/HELICITY AFTER 00Z THIS EVENING MIGHT ALSO SUPPORT AN
ISOLATED TORNADO THREAT FOR A BRIEF PERIOD DESPITE LESS THAN IDEAL
LCL'S. BELIEVE THE HAIL/WIND THREATS WILL BE A NOTCH ABOVE THE
LOWER END OF SEVERE LIMITS...AND HAVE MENTIONED WINDS UP TO 70 MPH
AND HAIL UP TO GOLF BALL SIZE IN THE UPDATED HAZARDOUS WEATHER
OUTLOOK.

TOTAL QPF AMOUNTS FROM HPC RANGE FROM 0.25 TO 1.25 INCHES OF THE
NORTHWEST HALF OF THE FORECAST AREA...HIGHEST IN THE FAR NORTHWEST
AND NORTH CENTRAL. ALTHOUGH THERE COULD BE SOME MINOR FLOODING
ISSUES...THE OVERALL FLASH FLOOD THREAT IS LOW...UNLESS SOME
EXTREME RAINFALL RATES OCCUR WHICH DOES NOT APPEAR LIKELY.

SHOWERS/THUNDERSTORMS WILL CONTINUE MONDAY MORNING FAR NORTH...AS
THE SFC LOW/BOUNDARY HANGS UP NEAR THE NORTHERN AND EASTERN
FRINGES OF THE FORECAST AREA. THERE IS SOME POTENTIAL FOR
ADDITIONAL NEAR SEVERE STORMS...BUT MOST OF THE CONVECTION SHOULD
REMAIN JUST EAST OF THE FORECAST AREA.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 212 PM CDT SUN MAY 18 2014

SURFACE LOW PRESSURE WILL EXIT EAST CENTRAL NORTH DAKOTA AND MOVE
INTO NORTHERN MINNESOTA MONDAY NIGHT. THIS WILL DRAG A SURFACE COLD
FRONT NORTH TO SOUTH DURING THE DAY TUESDAY. COLD POCKET OF AIR
ALOFT WITH THE H5 UPPER LOW OVER SOUTHERN CANADA WILL SLIDE EAST
MONDAY NIGHT INTO TUESDAY WITH A CONTINUED THREAT OF SCATTERED
SHOWERS...MAINLY OVER NORTH CENTRAL NORTH DAKOTA. INSTABILITY
APPEARS WEAK FOR ANY MENTION OF ANYTHING GREATER THAN AN ISOLATED
THUNDERSTORM MONDAY EVENING AND AGAIN TUESDAY. ANY SHOWERS WILL
QUICKLY DWINDLE BY SUNSET TUESDAY AS SURFACE HIGH PRESSURE BUILDS
INTO WESTERN AND CENTRAL NORTH DAKOTA TUESDAY NIGHT THROUGH
WEDNESDAY. BY LATE WEDNESDAY AFTERNOON...UPPER HEIGHTS INCREASE WITH
A DEVELOPING RIDGE TAKING SHAPE OVER SOUTHERN NORTH DAKOTA BUILDING
NORTH WITH TIME. SOUTH TO SOUTHWEST FLOW FROM SFC-H7 WILL CONTINUE
TO ADVECT LOW TO MID LEVEL MOISTURE INTO NORTH DAKOTA. WITH WARMER
AIR ALOFT/BUILDING HEIGHTS...SHOULD SEE SOME SUPPRESSION TO OVERALL
CONVECTION POTENTIAL...BUT NOT TOTALLY DRY. A COUPLE OF SHORTWAVES
ARE FORECAST TO RIDE THROUGH THE RIDGE FRIDAY THROUGH SUNDAY WITH
AT LEAST A SLIGHT CHC/CHC OF SHOWERS/THUNDERSTORMS.

CONCERNING HIGH TEMPERATURES...WITH H85 TEMPS RISING TO AROUND +20C
TO +22C...EXPECT HIGHS IN THE UPPER 70S TO NEAR 80 FRIDAY THROUGH
SUNDAY. OVERNIGHT LOW TEMPERATURES WILL GENERALLY BE IN THE 50S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)

ISSUED AT 109 AM CDT MON MAY 19 2014

HAVE REFINED TIMING OF THUNDERSTORMS FOR THE 06Z TAF ISSUANCE...
FRAMING A 4 TO 6 HOUR WINDOW OVERNIGHT FOR SHOWERS AND THUNDER.
KMOT/KJMS ARE FAVORED LOCATIONS FOR HEAVIER SHOWERS
OVERNIGHT...POSSIBLY AT KBIS AS WELL. POST CONVECTION MVFR
CEILINGS AND PATCHY FOG ARE EXPECTED. WIND SHIFTS WEST-NORTHWEST
AND GUSTY FOR KISN-KDIK AND KBIS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

UPDATE...NH
SHORT TERM...KINNEY
LONG TERM...KS
AVIATION...NH
Hazardous weather outlook, May 19, 1:19 AM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
119 AM CDT MON MAY 19 2014

NDZ004-012-200630-
BOTTINEAU-MCHENRY-
119 AM CDT MON MAY 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT.

A FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE...
BANTRY...AND TOWNER...AND FOR THE WILLOW CREEK NEAR WILLOW CITY.

THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTHERN NORTH DAKOTA
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS WILL END ACROSS THE NORTH MONDAY
MORNING...WITH ADDITIONAL STORMS POSSIBLE DURING THE AFTERNOON
HOURS.

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001-002-009-010-017-018-031>033-040-041-043-044-200630-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
119 AM CDT MON MAY 19 2014 /1219 AM MDT MON MAY 19 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ENDING SOUTHWEST...CONTINUING NORTHWEST.
THE CHANCE FOR SEVERE WEATHER THE REST OF TONIGHT WILL BE LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS WILL END ACROSS THE FAR NORTHWEST MONDAY
MORNING...WITH ADDITIONAL STORMS POSSIBLE DURING THE AFTERNOON
HOURS.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS FAR SOUTHWEST
WEDNESDAY AFTERNOON.

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ003-005-011-013-019>023-025-034>037-042-045>048-050-051-200630-
RENVILLE-ROLETTE-WARD-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
119 AM CDT MON MAY 19 2014 /1219 AM MDT MON MAY 19 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS WILL END ACROSS THE NORTH MONDAY
MORNING...WITH ADDITIONAL STORMS POSSIBLE NORTH INTO THE JAMES
RIVER VALLEY...DURING THE AFTERNOON HOURS.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NH

In the hours before

Special weather statement, May 19, 12:25 AM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1225 AM CDT MON MAY 19 2014

NDZ021-022-190600-
MCLEAN-SHERIDAN-
1225 AM CDT MON MAY 19 2014

...SPECIAL WEATHER STATEMENT...

AT 1224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
EMMET TO MERCER...AND MOVING NORTHEAST AT 25 MPH.

PEA SIZE HAIL...WINDS UP TO 30 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  TURTLE LAKE...
  MERCER...
  MCCLUSKY...
  MAX...
  BENEDICT...
  STRAWBERRY LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.

LAT...LON 4754 10021 4739 10071 4770 10172 4785 10127
      4785 10112
TIME...MOT...LOC 0525Z 247DEG 24KT 4772 10161 4743 10076

ABELING
Special weather statement, May 19, 1:04 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
104 AM CDT MON MAY 19 2014

NDZ034-042-190630-
GRANT-MORTON-
104 AM CDT MON MAY 19 2014

...SPECIAL WEATHER STATEMENT...

AT 100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HEART BUTTE DAM...OR 45 MILES SOUTH OF
BEULAH...MOVING NORTHEAST AT 25 MPH.

PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ALMONT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4687 10144 4668 10128 4650 10178 4666 10192
TIME...MOT...LOC 0604Z 240DEG 22KT 4662 10173

ABELING
Special weather statement, May 19, 1:45 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
145 AM CDT MON MAY 19 2014

NDZ020-034-035-190730-
BURLEIGH-MORTON-OLIVER-
145 AM CDT MON MAY 19 2014

...SPECIAL WEATHER STATEMENT...

AT 142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF GLEN
ULLIN TO 5 MILES NORTH OF SOLEN...AND MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BISMARCK...
  ST. ANTHONY...
  NEW SALEM...
  MANDAN...
  LINCOLN...
  JUDSON...
  SWEET BRIAR LAKE...
  HUFF...
  CROWN BUTTE LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.

LAT...LON 4661 10130 4663 10130 4663 10135 4683 10183
      4713 10153 4672 10054 4664 10060 4663 10066
      4661 10062 4639 10078
TIME...MOT...LOC 0645Z 211DEG 26KT 4685 10169 4648 10080

ABELING
Special weather statement, May 19, 2:26 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
226 AM CDT MON MAY 19 2014

NDZ035-036-046-047-050-190800-
BURLEIGH-EMMONS-KIDDER-LOGAN-MCINTOSH-
226 AM CDT MON MAY 19 2014

...SPECIAL WEATHER STATEMENT...

AT 224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
MOFFIT TO 7 MILES NORTHWEST OF VENTURIA...AND MOVING NORTHEAST AT 35
MPH.

PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BRADDOCK...
  WISHEK...
  NAPOLEON...
  MOFFIT...
  DANZIG...
  GREEN LAKE...
  KINTYRE...
  BURNSTAD...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.

LAT...LON 4686 10019 4620 9926 4601 9960 4668 10060
TIME...MOT...LOC 0727Z 232DEG 30KT 4666 10042 4609 9960

ABELING
Special weather statement, May 19, 2:29 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
229 AM CDT MON MAY 19 2014

NDZ045-046-190815-
EMMONS-SIOUX-
229 AM CDT MON MAY 19 2014

...SPECIAL WEATHER STATEMENT...

AT 230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF SELFRIDGE...OR 41 MILES WEST OF
LINTON...MOVING NORTHEAST AT 45 MPH.

PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SELFRIDGE...
  FORT YATES...
  PRAIRIE KNIGHTS RESORT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4594 10113 4611 10124 4640 10076 4640 10074
      4606 10041
TIME...MOT...LOC 0729Z 246DEG 41KT 4606 10106

ABELING
Special weather statement, May 19, 3:09 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
309 AM CDT MON MAY 19 2014

NDZ047-048-050-051-190845-
DICKEY-LA MOURE-LOGAN-MCINTOSH-
309 AM CDT MON MAY 19 2014

...SPECIAL WEATHER STATEMENT...

AT 306 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF LEHR TO 14 MILES EAST OF ASHLEY...AND MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  FREDONIA...
  KULM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.

LAT...LON 4660 9901 4605 9867 4604 9909 4644 9933
TIME...MOT...LOC 0810Z 257DEG 27KT 4641 9922 4611 9905

ABELING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 12:19 AM CDTSpecial Weather StatementBISGrant26 min
May 19, 12:25 AM CDTSpecial Weather StatementBISMcLean35 min
May 19, 1:04 AM CDTSpecial Weather StatementBISMorton26 min
May 19, 1:45 AM CDTSpecial Weather StatementBISMorton45 min
May 19, 2:26 AM CDTSpecial Weather StatementBISEmmons34 min
May 19, 2:29 AM CDTSpecial Weather StatementBISSioux46 min
May 19, 3:09 AM CDTSpecial Weather StatementBISMcIntosh36 min
May 19, 5:08 PM CDTSpecial Weather StatementBISWilliams37 min
May 19, 5:30 PM CDTSpecial Weather StatementBISMcKenzie, Williams30 min
May 19, 6:02 PM CDTSpecial Weather StatementBISMcKenzie28 min
May 19, 6:31 PM CDTSpecial Weather StatementBISMountrail29 min
May 19, 6:49 PM CDTSpecial Weather StatementBISWilliams56 min
May 19, 6:57 PM CDTSpecial Weather StatementBISMountrail33 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.